Jump to content
Important Survey - Please Participate ×

Tolerance Withdrawal


[SA...]

Recommended Posts

Hi All

 

I have been taking 18mg of Diazepam for ten years. Over the last few months I have started to experience withdrawal symptoms similar to those I have experienced during pasted tappers. My sleep is very bad, extremely bad night terrors. Extreme muscle pains. Very hot sweating and palpitations. General very high anxiety levels.

 

Why is so bad while I am still on the same dose?

 

Thank you for any advice

Link to comment
Share on other sites

[eb...]

Your body has grown tolerant to and dependent on the drug.

 

Tolerance is a bit similar to eating spicy foods.  Over time the heat doesn't affect you as much.  It takes more hot salsa to produce the same heat sensation.

 

But with benzos, the problem is worse because of dependence.  In that sense, it's more like a monthly paycheck.  The drug become routine, required.  Over time, inflation (tolerance) has rendered that paycheck inadequate to cover your needs.

 

The rate that tolerance and dependence occurs in individuals varies tremendously.  You took them for 10 years and I'm guessing they worked OK for most of that time.  They conked out for me after 5 years.  Some people get trouble with much shorter usage.  Some people take the stuff for 20+ years with no issues.  I figure that's mostly genetics.

Link to comment
Share on other sites

[eb...]
fwiw - You'll get more responses by posting somewhere other than the introductions area.  This is an area more for welcoming newbies and directing them to the other boards.
Link to comment
Share on other sites

Dear Sam10,

 

Sorry you are having these challenges. Many of us understand. The benzo down regulates Gaba receptor cells through out The brain and body, and can cause many symptoms. The good news is  many have figured out how to safely taper off, & the body  gradually up regulates the GABA receptor cells and finds homeostasis, recovery, healing. 

 

 

I was in Tolerance for years on 15mg Temazepam taken for 9 + years as prescribed for insomnia, anxiety due to chronic illness and chronic pain. I was not given informed consent about the dangers of benzos taken longer than 1-2 weeks max, Physiological dependency and how difficult it often is to get off these benzos

 

Dr kept asking me if I needed to increase dose if it wasn’t working anymore. I luckily always said NO! I want to get off this in a very slow, at home patient controlled safe taper based on managing my own symptoms of withdrawal. He said I could go down to 7.5 for a couple weeks and then stop.  I said NO that’s way tooo fast!  I’d already been doing some research on these benzo groups. Most doc and pharmacists are not taught about the dangers so we have to advocate for our selves.  it’s good you are reaching out for support and answers. 

 

I’m currently towards the end of my daily water microtaper.  It has been rough but can be done. Some days are better than others for me.  The anxiety and sleep has improved gradually as I have been tapering as the gabs receptors are healing. I’ve learned and practiced many non-medication non-supplement type coping skills to help me  manage the withdrawal symptoms

 

This seems too simple to work but it has been my saving grace.

4-7-8 breathing

 

Helps calm the central nervous system.

 

Use anytime of day, or in the middle of the night if can’t sleep. Helps me fall back to sleep.

 

https://www.drweil.com/videos-features/videos/breathing-exercises-4-7-8-breath/

 

 

 

 

 

Link to comment
Share on other sites

Hello All

 

Thank you so much for your kind words and valuable advice.

 

Badsocref, I liked your spice metaphor for explaining tolerance withdrawal, very helpful. I am experiencing a long list of strange symptoms all in the Ashton manual.

 

Mangogal, thank you for sharing your experiences it has been a great help and very similar to mine. Over the years since a Doctor put me on Diazepam for panic attacks during a difficult time in my life. I was given the benzos with the wrong instructions and within weeks things were a hundred times worse than the original panics. The doctors told me it wasn't the benzo and it was just me getting worse anxiety. I knew it was the benzos and looked into them and couldn't believe that I was a victim of trusting a doctor.

 

The benzos have cost me so much. I lost my career and relationship. I haven't been able to have the relationships with my children I have want. Benzos have reduced me to existing and not living.

 

Good luck with your tapper. I hope I can be as brave as you.

 

Kind regards

Link to comment
Share on other sites

[eb...]

Glad you liked the spice metaphor.  It's actually a very similar mechanism.  People who eat a lot of spicy foods actually end up with fewer pain receptors in their mouths.  So very much like people who use benzos for a long time and end up with fewer GABAA receptors.

 

Works well for spicy foods since you can better appreciate all of the other flavors in the salsa/chile.  Not such a desirable outcome for benzo users.

Link to comment
Share on other sites

×
×
  • Create New...